Alert archive / Texas / Flash Flood Warnings in 2005

Flash Flood Warning 18, NWS Corpus Christi, TX

August 10, 2005Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Aug 10, 2005, 7:13 AM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 10, 2005, 7:13 AM CDT (12:13 UTC)
Expired
Aug 10, 2005, 10:15 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 150 km from the middle of the area, began a volume at 12:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 0.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2005-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2005-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 101217
FFWCRP
TXC479-101515-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
713 AM CDT WED AUG 10 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS

* UNTIL 1015 AM CDT

* AT 706 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.     
  DOPPLER RADAR ESTIMATED RAINFALL RATES OF 1 1/2 TO 2 INCHES PER    
  HOUR ACROSS NORTHWEST WEBB COUNTY...APPROXIMATELY 50 MILES         
  NORTHWEST OF LAREDO OR 30 MILES WEST OF ENCINAL. THESE STORMS WERE 
  MOVING SLOWLY EAST AT 5 MPH. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING    
  INCLUDE...RURAL AREAS NORTHWEST OF LAS TIENDAS...AND VENEZUELA     
  CREEK.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2820 9940 2790 9938 2778 9982 2818 10011

$$

JM
2 follow-up statements
000 
WGUS74 KCRP 101326
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
825 AM CDT WED AUG 10 2005

TXC479-101515-
WEBB-
825 AM CDT WED AUG 10 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 1015 AM CDT FOR NORTHWESTERN
WEBB COUNTY...

AT 821 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN.  THIS STORM WAS
LOCATED 16 MILES NORTH OF LAS TIENDAS...OR ABOUT 22 MILES WEST OF 
ENCINAL...MOVING NORTHEAST AT LESS THAN 10 MPH.

THE THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER 
MAINLY RURAL AREAS OF THE INDICATED COUNTY.  DOPPLER RADAR ESTIMATES 
INDICATED NEARLY 3 INCHES OF PRECIPITATION HAS OCCURRED OVER 
PORTIONS OF NORTHWEST WEBB COUNTY SINCE 5 AM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2820 9940 2790 9938 2778 9982 2818 10011

$$

GW
000 
WGUS74 KCRP 101513
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1013 AM CDT WED AUG 10 2005

TXC479-101523-
WEBB-
1013 AM CDT WED AUG 10 2005

...THE FLASH FLOOD WARNING FOR NORTHWESTERN WEBB COUNTY WILL EXPIRE
AT 1015 AM CDT...

SHOWERS AND THUNDERSTORMS OVER NORTHERN PORTIONS OF WEBB COUNTY HAVE 
WEAKENED.  AS A RESULT...THE WARNING WILL BE ALLOWED TO EXPIRE. 

LAT...LON 2820 9940 2790 9938 2778 9982 2818 10011

$$

GW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 3:31 AM CDT, 3 hours 42 minutes earlier.

Area forecast discussion, Aug 10, 3:31 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 AM CDT WED AUG 10 2005

.SHORT-TERM (TODAY THROUGH THURSDAY)...MID/UPR LEVEL TROF AXIS
POSITIONED JUST NORTHWEST OF OUR CWA WILL BE THE PRIMARY FOCUS FOR
PCPN TODAY AND TONIGHT BEFORE MOVING WEST INTO MEXICO ON THURSDAY.
WILL TREND POPS HIGHER ACROSS THE NW ZONES THIS AFTN/TNGT...TO SLGT
CHC NORTHEAST. COASTAL LOCATION SHOULD REMAIN DRY. PWATS DROP TO
LESS THAN 1.50 INCHES AREA WIDE ON THURSDAY...THUS HAVE DROPPED
MENTION OF PCPN FOR THURS. TIGHT PRESSURE GRADIENT WILL RESULT IN
BREEZY CONDITIONS FOR COASTAL AND MARINE LOCATIONS TODAY AND
TONIGHT...BEFORE THE GRADIENT RELAXES SLIGHTLY ON THURSDAY. WILL
TREND TEMPS NEAR PERSISTENCE.

&&

.MARINE...30 KNOT LOW LVL JET WILL RESULT IN SCAS ACROSS MOST OF
THE WATERS TODAY AND TONIGHT BEFORE WEAKENING. WAVE HEIGHTS SHOULD
CLIMB TO 5 FEET OVER THE OFFSHORE WATERS BY THIS AFTN...POSSIBLY
REACHING 6 FEET. NO PCPN IS EXPECTED.

&&

.AVIATION...WILL MAINTAIN MENTION OF LOW LVL WIND SHEAR IN CRP TAF
AND MAY EXPAND THAT TO INCLUDE ALI AS WELL AS KCRP 88D VWP INDICATES
35 KNOTS IN THE LOWEST 3KFT. OTHERWISE VFR CONDITIONS CAN BE
EXPECTED...EXCEPT MVFR NEAR THUNDERSTORMS OVER THE NORTHWEST RIO
GRANDE PLAINS...MAINLY LATE THIS AFTN AND TONIGHT.

&&

.LONG-TERM (THURSDAY NIGHT THROUGH TUESDAY)...DIFFERENCES
NOTWITHSTANDING...THE NAM/GFS/UKMET/NOGAPS/CANADIAN SUGGEST/PROG AN
UPPER LEVEL RIDGE TO BUILD NEAR/OVER THE REGION BY SAT/SUN. THE GFS
PROGS A REGION OF GREATER MSTR...CURRENTLY OVR THE CARIBBEAN
REGION...TO TRAVEL WWD AROUND THE UPPER RIDGE ACRS THE EXTREME SRN
GULF THEN ENTER THE REGION BY SUNDAY. DRG THE PAST 36 HOURS...THE
GOES SOUNDER REVEALED AN INCREASE IN PW VALUES OVR THE ZUCATAN FROM
THE EAST...INDICATING A TREND OF A WWD MOVG REGION OF MSTR. WL FCST
LOCALLY-GENERATED ISOLD CONVECTION FRI-SAT. WL ONLY INCREASE POPS
SLIGHTLY FOR SUN-TUE...SINCE ALTHOUGH EXPECT MSTR TO INCREASE BY
SUN...EXPECT SUBSIDENCE ASSOCIATED WITH THE UPPER RIDGE TO ALSO
INCREASE. DRIER CONDITIONS FRI-SAT SUGGEST GREATER THERMAL GRADIENTS
ALG THE COAST AND NEAR SCEC WIND DRG THE AFTN/EVENING HOURS OVR THE
BAYS/NEARSHORE WATERS.

&&

.PRELIMINARY POINT TEMP/POPS

CORPUS CHRISTI  097 077 096 078 095 / 05 00 00 10 10
VICTORIA        096 075 096 074 096 / 20 10 05 10 10
LAREDO          103 080 104 079 104 / 20 10 00 10 05
ALICE           101 075 100 076 100 / 10 00 00 10 10
ROCKPORT        093 081 093 080 094 / 05 00 05 10 10
COTULLA         101 075 102 075 102 / 30 10 05 10 05

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY GMZ230-235-250-255-270 THROUGH THIS
EVENING.

&&

JM/75...SHORT-TERM
87...LONG-TERM
Hazardous weather outlook, Aug 10, 5:57 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 AM CDT WED AUG 10 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-111057-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
557 AM CDT WED AUG 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTHWEST
RIO GRANDE PLAINS THROUGH TONIGHT AS AN UPPER LEVEL TROUGH OF LOW
PRESSURE REMAINS SITUATED OVER THE REGION. LOCALLY HEAVY RAINFALL IS
POSSIBLE...ESPECIALLY DURING THE EVENING HOURS.
ISOLATED SHOWERS ARE POSSIBLE OVER THE NORTHERN COASTAL BEND.

A TIGHT PRESSURE GRADIENT WILL RESULT IN WINDY CONDITONS OVER THE
SOUTHERN COASTAL BEND AND GULF OF MEXICO WATERS TODAY AND THIS
EVENING. WINDS WILL INCREASE TO 20 TO 30 MPH WITH HIGHER GUSTS. SMALL
CRAFT ADVISORIES ARE POSTED IN THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...

ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER LAND MAINLY
DURING THE AFTERNOON AND EVENING HOURS...AND OVER THE WATERS MAINLY
DURING THE MORNING HOURS. THE CHANCE FOR THUNDERSTORM ACTIVITY WILL
INCREASE SLIGHTLY FOR THE PERIOD SUNDAY THROUGH TUESDAY. HIGH HEAT
INDEX VALUES ARE EXPECTED DURING THE LATE AFTERNOON HOURS. WIND
SPEEDS WILL INCREASE OVER THE BAYS AND NEARSHORE WATES...YET REMAIN
JUST BELOW SMALL CRAFT ADVISORY CRITERION...DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JM/WC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 1:14 AM CDTFlash Flood WarningCRPWebb2 hr
Aug 10, 6:04 PM CDTFlash Flood WarningCRPBee116 min

Nearby

Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.